Alert archive / Arkansas / River Flood Warnings in 2015

River Flood Warning 80, NWS Tulsa, OK

November 17, 2015Crawford County, Arkansas; Sequoyah County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Nov 17, 2015, 6:15 PM CST for Crawford County, Arkansas; Sequoyah County, Oklahoma. It took effect at Nov 17, 2015, 8:46 PM CST. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Nov 17, 2015, 6:15 PM CST (00:15 UTC)
In effect from
Nov 17, 2015, 8:46 PM CST
Expired
Nov 18, 2015, 8:43 AM CST
In force
12 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, AR, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 24 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lee Creek near Van Buren LCR (VBRA4). The gauge peaked at 22.94 ft at Nov 17, 2015, 10:00 PM CST.

actionminormoderatemajor10020030040011/1711/1811/19
Action stage
399 ft
Minor stage
401 ft
Moderate stage
404 ft
Major stage
405 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WGUS44 KTSA 180015
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
615 PM CST TUE NOV 17 2015


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Arkansas...Oklahoma...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-180815-
/O.NEW.KTSA.FL.W.0080.151118T0507Z-151118T1443Z/
/VBRA4.1.ER.151118T0507Z.151118T0600Z.151118T0843Z.UU/
615 PM CST TUE NOV 17 2015

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Lee Creek near Van Buren
* from this evening to Wednesday morning, or until the warning is 
  cancelled.
* At  6:00 PM Tuesday, the stage was 399 feet and rising.
* Flood stage is 401.0 feet.
* Minor flooding is forecast.
* Impact...At 402.0 feet, the access road into Tailwater Park may be 
  impassable due to high water. The recreational vehicle campground 
  near Rena Road is affected by high water.
 
&&
 
LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437

$$

Lacy
3 follow-up statements
061 
WGUS84 KTSA 180100
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CST TUE NOV 17 2015


...The Flood Warning continues for the following rivers in 
Arkansas...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-180900-
/O.EXT.KTSA.FL.W.0080.151118T0447Z-151118T1443Z/
/VBRA4.1.ER.151118T0447Z.151118T0600Z.151118T0843Z.UU/
700 PM CST TUE NOV 17 2015

The Flood Warning continues for
  The Lee Creek near Van Buren.
* from this evening to Wednesday morning, or until the warning is 
  cancelled.
* At  7:00 PM Tuesday, the stage was 399.90 feet.
* Flood stage is 401.0 feet.
* Minor flooding is forecast.
* Forecast...The Lee Creek near Van Buren is expected to rise above 
  flood stage tonight and continue to rise to near 401.5 feet by 
  Wednesday before dawn. The river is expected to fall below flood 
  stage Wednesday before dawn.
* Impact...At 402.0 feet, the access road into Tailwater Park may be 
  impassable due to high water. The recreational vehicle campground 
  near Rena Road is affected by high water.
 
&&
 
LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437

$$
500 
WGUS84 KTSA 180119
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
719 PM CST TUE NOV 17 2015


...The Flood Warning continues for the following rivers in 
Arkansas...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-180919-
/O.EXT.KTSA.FL.W.0080.151118T0246Z-151118T1443Z/
/VBRA4.1.ER.151118T0246Z.151118T0600Z.151118T0843Z.UU/
719 PM CST TUE NOV 17 2015

The Flood Warning continues for
  The Lee Creek near Van Buren.
* until Wednesday morning, or until the warning is cancelled.
* At  7:00 PM Tuesday, the stage was 399.90 feet.
* Flood stage is 401.0 feet.
* Minor flooding is forecast.
* Forecast...The Lee Creek near Van Buren is expected to rise above 
  flood stage this evening and continue to rise to near 403.0 feet by
  Wednesday before dawn. The river is expected to fall below flood 
  stage Wednesday before dawn.
* Impact...At 404.0 feet, Tailwater Park is inundated. Some permanent 
  structures in the park are flooded. A recreational vehicle 
  campground near Rena Road may be flooded. Rena Road is inundated by
  high water just east of the bridge over Lee Creek.
 
&&
 
LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437

$$

Lacy
559 
WGUS84 KTSA 180713
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
113 AM CST WED NOV 18 2015


...The Flood Warning is cancelled for the following rivers in 
Arkansas...Oklahoma...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-180743-
/O.CAN.KTSA.FL.W.0080.000000T0000Z-151118T1443Z/
/VBRA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
113 AM CST WED NOV 18 2015

The Flood Warning is cancelled for
  The Lee Creek near Van Buren.
* At 12:23 AM Wednesday, the stage was 398.00 feet.
* Flood stage is 401.0 feet.
* Forecast...The Lee Creek near Van Buren crested below flood stage 
  at 400.2 feet. The river will remain below flood stage.
 
&&
 
LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Nov 17, 5:24 PM CST, 51 minutes earlier.

Area forecast discussion, Nov 17, 5:24 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
524 PM CST TUE NOV 17 2015

.DISCUSSION...

The 00z TAF discussion is included below...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Can't rule out at least brief episodes of MVFR cigs at times thru
the night...but the overall trend should be toward
VFR...especially as we go into Wednesday as a strong upper level
storm system finally moves away from the region. S to SWrly sfc
winds will gust in the 15 to 25 kt range at times thru much of
Wednesday before backing off toward the end of the forecast.

Lacy

&&

.PREV DISCUSSION... /ISSUED 245 PM CST TUE NOV 17 2015/

DISCUSSION...
An ongoing area of heavy rainfall across the eastern portion of
the forecast area this afternoon will continue to translate
eastward as an upper low pulls away from the area. All
precipitation is expected to be out of the area by 0Z.

The remainder of the work week will be tranquil and dry with
temperatures near or slightly above seasonal averages. A cold
front will move across the region Friday night into Saturday
morning. Moisture will be lacking for this event. However, a
slight chance for thunderstorms is forecast in conjunction with
frontal passage.

Much colder air will move into the Southern Plains behind the
front, with Sunday morning being the coldest of the season thus
far. A hard freeze will likely occur across the northern half of
the area, with freezing temperatures reaching almost all the way
to the Red River.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   44  63  40  60 /   0   0   0   0
FSM   44  61  41  64 /   0   0   0   0
MLC   43  64  42  62 /   0   0   0   0
BVO   43  62  37  57 /   0   0   0   0
FYV   43  56  38  58 /   0   0   0   0
BYV   43  56  40  57 /  10   0   0   0
MKO   42  62  41  60 /   0   0   0   0
MIO   43  58  37  57 /  10  10   0   0
F10   42  63  41  60 /   0   0   0   0
HHW   44  65  42  66 /  10   0   0   0

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...30
Hazardous weather outlook, Nov 17, 5:04 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 PM CST TUE NOV 17 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181215-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
504 PM CST TUE NOV 17 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
RAIN WILL CONTINUE PUSH EAST THIS EVENING...AND WILL GIVE
THE REGION A CHANCE TO DRY OUT OVERNIGHT. SOUTH WINDS WILL BECOME
MORE SOUTHWESTERLY THIS EVENING AS A STRONG SURFACE LOW PRESSURE
CENTER LIFTS NORTHEAST INTO KANSAS TONIGHT. A FEW GUSTS AROUND 25
MILES AN HOUR POSSIBLE OVERNIGHT...MAINLY ACROSS EASTERN OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY AND THURSDAY...NO HAZARDS.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
HIGH PRESSURE WILL SET UP OVER THE REGION WEDNESDAY THROUGH LATE
WEEK BEFORE A COLD FRONT MOVES THROUGH EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS FRIDAY NIGHT INTO SATURDAY. CHANCES FOR
THUNDERSTORMS WILL ACCOMPANY FRONTAL PASSAGE...HOWEVER COVERAGE IS
EXPECTED TO REMAIN LOW WITH LIMITED MOISTURE IN PLACE AHEAD OF THE
BOUNDARY.

BEHIND THE FRONT....MUCH OF EASTERN OKLAHOMA AND WESTERN ARKANSAS
WILL SEE FREEZING OR BELOW FREEZING TEMPERATURES SATURDAY
NIGHT/SUNDAY MORNING...WITH COOL TEMPERATURES CONTINUING INTO
EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 1:10 AM CSTRiver Flood WarningTSAAdair11 hr

Nearby

River Flood Warnings in Arkansas, 2015River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.